Warning Issued Over 'Fake Adderall' After Death Of Ohio State Student


Adderall.

Photo: Getty Images

The Ohio State University has issued a warning over "fake Adderall" pills laced with fentanyl after the death of a student.

OSU President Kristina Johnson confirmed one student died and two others were hospitalized after taking the drug.

"Our community has suffered a tragic loss with the death of one of our students earlier today," Johnson said in an official statement addressed to students, faculty and staff on the school's website. "Another student is currently hospitalized in critical condition. A third student has, thankfully, been released from the hospital. 

"We are grieving and extend our deepest sympathies to the students’ family and friends."

Johnson didn't provide additional details on what specifically caused the death or hospitalizations, but specified that it was "critical for everyone's safety to be aware of the possibility of contaminated drugs in our community" and advised students to read a message previously sent out by Ohio State's Office of Student Life.

The office had shared an alert from Columbus Public Health warning of "fake Adderall pills, which appear to contain fentanyl, causing an increase in overdoses and hospitalizations" in a message posted prior to Johnson's statement.

Adderall is a stimulant prescribed to combat attention deficit hyperactivity disorder that has also commonly been misused by many college students recreationally.

Data from the 2020 National Survey on Drug Use and Health estimated 5.1 million people aged 12 and older misused prescription stimulants, which was equivalent to 1.8%, which reflected similar statistics from 2018.

Additionally, the percentage was higher among the age group of 18 to 25, which totaled 1.6 million people, equivalent to 4.8%, compared to ages 12 to 17, which totaled 288,000 or 1.25% and ages 26 and up, which totaled 3.2 million or 1.5%.


Sponsored Content

Sponsored Content